MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-14
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped2-350-18 (lot: b353788); product type: explant date.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that a pipeline migrated after deployment and another had resheathing issues.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the basilar artery.The max diameter was 10mm, and the neck diameter was ~7mm.The landing zone was 3.2mm distal and 3.5mm proximal.The patient's vessel tortuosity was minimal. dual antiplatelet treatment was administered.It was noted that the pipeline was being used off label as it was used in the basilar artery.It was reported that a pipeline (ped2-350-14) was deployed in the artery.However, when recapturing the wire, the pipeline was pushed into the aneurysm.The physician tried multiple attempts to retrieve the device using a snare/retrieval device, but upon retrieval attempts the device was fully pushed in the aneurysm.The physician made the decision to leave the device in the aneurysm not at the intended location.The pipeline missed the landing zone, and no side branches were covered.A second pipeline (ped2-350-18) was going to be deployed, but the physician felt it was having issues re-sheathing, so it was not implanted.A third pipeline (ped2-350-20) was successfully implanted in the parent vessel.The patient woke up and upon examination was at baseline. angiographic results post procedure showed the 3.5x14 pipeline left in the aneurysm and the 3.5x20 pipeline device implanted in the parent vessel. the patient did not experience any injury or symptoms.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a neuron max 6f sheath, navien 058 guide catheter, 2 phenom 27 microcatheters, and a synchro standard guidewire.
 
Event or Problem Description
Additional information received reported upon recapturing the wire, the pipeline was pushed into the aneurysm.Physician tried multiple attempts to retrieve the device, but upon retrieval attempts the device was fully pushed in the aneurysm.The physician made the decision to leave the device in the aneurysm.No damage to the pipeline or pushwire was observed.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18451693
Report Number2029214-2024-00032
Device Sequence Number7632557
Product Code OUT
UDI-Device Identifier00763000284152
UDI-Public00763000284152
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Model NumberPED2-350-14
Device Catalogue NumberPED2-350-14
Device Lot NumberB634569
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date01/29/2024
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10...
Patient Age87 YR
Patient SexFemale